MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION ESCAPE; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063902010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an escape device was to be used in a rigid ureteroscopic lithotripsy procedure.During unpacking, it was found that the tip of the basket was fractured.The basket wires were broken and one wire was completely detached from the device.The procedure was completed with another same device and there were no patient complications reported.
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name: (b)(6) hospital.Block h6: device code a0401 captures the reportable event of basket wire detachment.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1: initial reporter facility name:(b)(6).Block h6: device code a0401 captures the reportable event of basket wire detachment.Upon receipt at our quality assurance laboratory, this escape device underwent a thorough analysis.Visual inspection of the device revealed that one basket wire was broken, with evidence of the use of an electrified instrument or laser.The detached portion was not returned.In addition, there was evidence that the basket wire was melted.The handle returned in good conditions and the device returned with the basket on its opened position.The handle was actuated, and the basket was able to close and open properly.Based on the information available and analysis results, the reported event was confirmed.It is possible to conclude that some operational factors, handling and manipulation, such as interaction with an electrified instrument and/or laser could cause the overheating of the basket wire resulting in the breakage.Therefore, an investigation conclusion code of failure to follow instructions was assigned to this investigation.

Brand Name
ESCAPE
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key22144500
Report Number2124215-2025-34321
Device Sequence Number7390270
Product Code FFL
UDI-Device Identifier08714729121299
UDI-Public(01)08714729121299(17)270501(10)33941105
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0063902010
Device Catalogue NumberM0063902010
Device Lot Number0033941105
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer06/25/2025
Initial Report FDA Received Date06/04/2025
Supplement Report FDA Received Date07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight78 KG